Alert archive / Vermont / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 38, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 25, 2013, 2:53 PM EDT for 5 counties in Vermont; Essex County, New York. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2013, 2:53 PM EDT (18:53 UTC)
- Expired
- Jun 25, 2013, 4:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Essex County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 17 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:45 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 25, 1:45 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 145 PM EDT TUE JUN 25 2013 .SYNOPSIS... THE WARM AND HUMID WEATHER PATTERN WILL CONTINUE ACROSS THE NORTH COUNTRY THROUGH THIS WEEKEND...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EVERYDAY THROUGH THIS WEEKEND. SOME SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. MORE HEAVY RAINFALL IS POSSIBLE THURSDAY AFTERNOON AND THURSDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 111 PM EDT TUESDAY...ADJUSTED HOURLY PARAMETERS SUCH AS TEMPS/POPS WITH LATEST UPDATE. BASED ON INCREASED COVERAGE OF SHOWERS AND STORMS OVER NORTHERN NEW YORK...RAISED POPS A BIT IN SOME AREAS. ATMOSPHERE CONTINUES TO DESTABILIZE AS TEMPS WARM INTO THE MID AND PERHAPS UPPER 80S THIS AFTERNOON. THREAT OF STRONGER STORMS WILL INCREASE AS THEY ENTER A MORE FAVORABLE ENVIRONMENT. GOING FORECAST HAS THIS COVERED WITH ENHANCED WORDING. EXPECT COVERAGE OF STORMS TO CONTINUE TO INCREASE AND THEN MOVE SOUTHEAST ACROSS THE FORECAST AREA THIS PM/EVENING. MAIN THREATS WILL BE STRONG WINDS AND HEAVY RAINFALL...WITH SOME HAIL ALSO POSSIBLE. EARLIER DISCUSSION FROM 435 AM EDT TUESDAY...RATHER QUIET WEATHER ACROSS THE REGION EARLY THIS MORNING WITH SOME PATCHY DENSE VALLEY FOG ACROSS EASTERN AND NORTHEAST VERMONT. TODAY WILL BE ANOTHER DAY SIMILAR TO THE LAST 2 DAYS WITH MORE SHOWERS AND THUNDERSTORMS LIKELY DEVELOPING...MAINLY FROM MIDDAY THROUGH THIS AFTERNOON. HAVE GONE WITH LIKELY POPS FOR TODAY. COMPOSITE RADAR LOOP ALREADY SHOWING SOME THUNDERSTORMS ACROSS SOUTHEAST ONTARIO AT THIS TIME MOVING NORTHEAST. AGAIN...EXPECTING HIGHS IN THE 80S TODAY. CONDITIONS AGAIN DESTABILIZE ACROSS THE REGION TODAY DURING DAYLIGHT SURFACE HEATING...AND THUS ANOTHER ROUND FOR SOME SHOWERS AND THUNDERSTORMS. HAVE PUT IN ENHANCED WORDING IN THE FORECAST FOR HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. BUFKIT FORECAST SOUNDINGS SHOWING PRECIPITABLE WATER VALUES OVER 1.5 INCHES BY THIS AFTERNOON...SO SOME LOCALLY HEAVY RAINFALL IS POSSIBLE. SPC HAS THE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... AS OF 435 AM EDT TUESDAY...SHOWERS AND THUNDERSTORMS SHOULD DIMINISH BY MIDNIGHT TONIGHT DUE TO THE LOSS OF DAYTIME SURFACE HEATING. ALSO...EXPECTING PATCHY FOG TO DEVELOP LATE TONIGHT...ESPECIALLY IN THOSE AREAS THAT RECEIVE RAINFALL TODAY. MORE SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP ON WEDNESDAY...BUT DO NOT LOOK AT THIS TIME TO APPROACH SEVERE LIMITS. EXPECTING ANY THUNDERSTORM ACTIVITY ON WEDNESDAY WILL DIMINISH WITH THE LOSS OF DAYTIME SURFACE HEATING WEDNESDAY NIGHT. ALSO...MODEL SHOWING A MID LEVEL DRY SLOT TO MOVE INTO THE REGION LATE WEDNESDAY AFTERNOON. ON THURSDAY...MODEL SHOW A DIGGING UPPER TROUGH OVER THE GREAT LAKES. THIS UPPER TROUGH WILL HELP TO PULL A LOT OF MOISTURE NORTHEAST INTO THE REGION FROM THURSDAY AND BEYOND...ESPECIALLY FROM THE SOUTHEASTERN U.S. BUFKIT FORECAST SOUNDINGS SHOW PRECIPITABLE WATER VALUES TO CLIMB TO JUST OVER 2 INCHES THURSDAY AFTERNOON...SO THE MAIN THREAT THURSDAY AFTERNOON AND BEYOND WILL BE HEAVY RAINFALL. IF LATER MODEL RUNS CONTINUE TO SHOW THIS TREND...THEN A FLASH FLOOD WATCH MAY NEED TO BE ISSUED. HAVE PUT IN ENHANCED WORDING IN THE FORECAST FOR THURSDAY AFTERNOON FOR HEAVY RAINFALL. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 145 PM EDT TUESDAY...UNSETTLED WEATHER PATTERN PERSISTS WITH THREATS OF SHOWERS AND THUNDERSTORMS EACH DAY AS WARM AND HUMID CONDITIONS CONTINUE. UPPER LEVEL TROUGH CONTINUES TO DIG SOUTHWARD ACROSS THE EASTERN HALF OF THE COUNTRY BECOMING A CLOSED LOW AS A BERMUDA HIGH REMAINS IN PLACE TO THE EAST IN THE ATLANTIC AND ANOTHER RIDGE OF HIGH PRESSURE OVER THE WRN HALF OF THE USA STRENGTHENS. SEVERAL SHORTWAVES/PIECES OF ENERGY ROTATE ABOUT THE AFOREMENTIONED TROUGH WITH CONTINUAL S-SW FLOW USHERING IN WARM MOIST AIR. ECMWF SHOWS JET AT 250MB VARYING IN STRENGTH BUT PERSISTENTLY KEEPING SW FLOW OVER THE AREA FOR THE ENTIRE PERIOD. MODEL GUIDANCE CONTINUES TO SHOW PWATS OF 1-2 INCHES...WITH HIGHEST PWATS EXPECTED LATE SATURDAY INTO SUNDAY. 12Z GFS BACKS OFF ON PRECIP FOR SUNDAY INTO MONDAY...BRINGING A DRY SLOT OVER THE AREA WITH POSITIVELY TILTING OF THE UPPER LEVEL TROUGH. BUT PLENT LY OF VORTICITY CONTINUES TO AFFECT THE AREA WITH PWATS REMAINING ABOVE AN INCH...SO WILL LEAN TOWARD HPC AND 00Z ECMWF GUIDANCE. THE POTENTIAL FOR FLASH FLOODING AND MAIN STEM RIVER FLOODING WILL NEED TO BE WATCHED VERY CLOSELY AS WE HEAD INTO THE WEEKEND...GIVEN THE PROGGED SYNOPTIC PATTERN AND AVAILABLE MOISTURE AND SATURATED ANTECEDENT CONDITIONS FROM SEVERAL DAYS OF RAINFALL. MAX TEMPS GENERALLY IN THE 70S TO L80S AND MIN TEMPS RANGE FROM M50S TO M60S WITH MUGGY...STAGNANT AIR. FOG DEVELOPMENT POSSIBLE EVERY NIGHT/EARLY MORNING WITH THE WARM MOIST AIR. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... THROUGH 18Z WEDNESDAY...VFR CONDITIONS AT ALL TAF SITES WILL SEE MORE SCT SHOWERS AND THUNDERSTORMS PRODUCING IFR/LIFR...ESP THIS AFTN AS ATMOSPHERE HAS ALREADY BEGUN TO DESTABILIZE. AVIATION CHALLENGE WILL BE TIMING AND AREAL COVERAGE/INTENSITY OF SHOWERS/STORMS TODAY. SHRA/TSRA HAVE DEVELOPED OVER NRN NY AND SW ONTARIO MOVING EASTWARD...WITH KMSS/KSLK/KPBG/KBTV ALREADY SEEING TCU...DSNT LGT AND VCTS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED GUSTY WINDS...BRIEF HEAVY DOWN POURS...FREQUENT LIGHTNING...AND ASSOCIATED BRIEF PERIOD OF IFR/LIFR CONDITIONS. IN ADDITION...LOCALIZED AREAS OF WIND SHEAR WILL BE POSSIBLE IN AND NEAR THUNDERSTORM ACTIVITY TODAY...ESPECIALLY AS SEVERAL OUTFLOW BOUNDARIES DEVELOP. THE OVERALL AREAL COVERAGE/INTENSITY OF SHOWERS/STORMS WILL WEAKEN AFT 00Z WED...WITH SOME FOG/BR DEVELOPMENT POSSIBLE AFT...06Z WED IFR/LIFR AT KMPV/KSLK....06Z-08Z MVFR AT KBTV/KPBG/KMSS. FLOW LOOKS TO BE WEAKER THAN LAST NIGHT SO THERES MORE CONFIDENCE IN BR/FG DEVELOPMENT. ALL TAF SITE WILL IMPROVE TO VFR BY LATE MORNING BEFORE MORE SHOWERS/STORMS DEVELOP EARLY MONDAY AFTERNOON. OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...UNSETTLE PATTERN CONTINUES AS THE DEVELOPMENT OF A DEEP TROF ACROSS THE EASTERN CONUS WILL PRODUCE NUMEROUS ROUNDS OF SHOWERS/STORMS...EACH AFTN/EVENING...WITH OCCASIONAL MVFR/IFR CONDITIONS POSSIBLE IN THE HEAVIER STORMS. OVERNIGHT/EARLY MORNING FOG/BR WITH MVFR/IFR WILL BE POSSIBLE MAINLY AT KMPV/KSLK...ESPECIALLY IF RAIN OCCURS THE PREVIOUS AFTN. IN ADDITION...SOME GUSTY SOUTH TO SOUTHEAST WINDS WILL BE POSSIBLE...ESPECIALLY AT RUTLAND ON FRIDAY AFTN...WITH LOCALIZED AREAS OF WIND SHEAR AND TURBULENCE POSSIBLE. && .HYDROLOGY... SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE LOCALIZED VERY HEAVY RAINFALL AND THE POTENTIAL FOR ISOLATED FLASH FLOODING. IN ADDITION...SOME MINOR URBAN POOR DRAINAGE FLOODING WILL BE POSSIBLE...ALONG WITH PONDING OF WATER IN LOW LYING AREAS AND SHARP RISES ON SMALLER STREAMS AND RIVERS. ADDITIONAL HEAVY RAINFALL IS LIKELY FOR THURSDAY INTO THE WEEKEND...WITH THE INCREASED THREAT FOR FLOODING . STILL SOME UNCERTAINTY ON THE EXACT TIMING...PLACEMENT AND AMOUNT OF RAINFALL...BUT CURRENT FORECASTS SUGGEST AN ADDITIONAL 1 TO 3 INCHES IS LIKELY BY SATURDAY ACROSS MOST OF THE NORTH COUNTRY. THIS WILL CAUSE SIGNIFICANT RISES ON LOCAL WATERWAYS...WITH SOME FLOODING POSSIBLE. PLEASE STAY TUNED FOR LATER STATEMENTS AND FORECASTS ON THIS DEVELOPING WEATHER SITUATION. && .EQUIPMENT... AS OF 133 PM EDT MONDAY...THE AUTOMATED WEATHER OBSERVING SYSTEM (AWOS) AT THE RUTLAND-SOUTHERN VERMONT REGIONAL AIRPORT (KRUT) HAS NOT SENT OUT A METAR OBSERVATION SINCE 0155Z/MONDAY. THE FAA AOCC WHICH HAS MAINTENANCE RESPONSIBILITY FOR THIS SITE HAS OPENED UP A TROUBLE TICKET FOR THIS SITE...AND CREWS ARE CURRENTLY WORKING ON IT. THERE IS NO ESTIMATION AT THIS TIME AS TO WHEN THIS PROBLEM WILL BE FIXED. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...WGH NEAR TERM...WGH/RJS SHORT TERM...WGH LONG TERM...KGM/TABER AVIATION...KGM/TABER HYDROLOGY... EQUIPMENT...KGM
Hazardous weather outlook, Jun 25, 3:37 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 337 AM EDT TUE JUN 25 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-260745- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 337 AM EDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN NEW YORK THIS MORNING...AND INCREASE IN AREAL COVERAGE AND INTENSITY BY NOON TODAY. SOME STORMS ARE EXPECTED TO BECOME STRONG TO SEVERE BY EARLY THIS AFTERNOON AS THEY INTERACT WITH SURFACE HEATING AND INSTABILITY ACROSS THE NORTH COUNTRY. THE PRIMARY SEVERE WEATHER THREAT WILL BE LOCALIZED STRONG AND DAMAGING WIND GUSTS AND HAIL UP TO ONE INCH IN DIAMETER ASSOCIATED WITH THESE MULTIPLE STORMS. IN ADDITION...LOCALIZED VERY HEAVY RAINFALL IS LIKELY...WHICH MAY CAUSE ISOLATED FLASH FLOODING AND MINOR POOR DRAINAGE FLOODING IN URBAN AREAS. THE THUNDERSTORMS SHOULD WEAKEN BY SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THREAT FOR ADDITIONAL HEAVY RAINFALL ASSOCIATED WITH SHOWERS AND THUNDERSTORMS IS LIKELY WEDNESDAY THROUGH SATURDAY. GIVEN THE RECENT RAINFALL AND SATURATED SOILS...THE POTENTIAL FOR FLASH FLOODING IS POSSIBLE ON THURSDAY AND FRIDAY. IN ADDITION...SHARP RISES ON LOCAL STREAMS AND RIVERS ARE LIKELY...WITH THE POTENTIAL FOR SOME MINOR MAIN STEM FLOODING. A FLASH FLOOD WATCH MAYBE NEEDED FOR LATER THIS WEEK. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 25, 10:11 AM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
1011 AM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL BURLINGTON 44.48N 73.21W
06/24/2013 E0.25 INCH CHITTENDEN VT PUBLIC
PEA SIZE HAIL FELL ON INTERVALE AVENUE IN BURLINGTON.
0215 PM HAIL ORWELL 43.80N 73.30W
06/24/2013 E1.00 INCH ADDISON VT PUBLIC
QUARTER SIZE HAIL IN ORWELL. FELL FOR ABOUT 5 MINUTES.
0225 PM TSTM WND DMG GRANVILLE 43.98N 72.85W
06/24/2013 ADDISON VT UTILITY COMPANY
A FEW TREES ON POWERLINES.
0240 PM HAIL LAKE PLACID 44.28N 73.98W
06/24/2013 E0.50 INCH ESSEX NY TRAINED SPOTTER
HALF INCH HAIL AND ESTIMATED 50MPH WIND GUST IN LAKE
PLACID.
0250 PM TSTM WND DMG WATERBURY 44.34N 72.75W
06/24/2013 WASHINGTON VT LAW ENFORCEMENT
FEW TREES DOWN ALONG ROUTE 2 IN WATERBURY
0255 PM HAIL CASTLETON 43.61N 73.18W
06/24/2013 M0.75 INCH RUTLAND VT PUBLIC
PENNY SIZE HAIL ACCOMPANIED BY TORRENTIAL DOWNPOURS IN
CASTLETON.
0333 PM HAIL SMUGGLERS NOTCH 44.55N 72.80W
06/24/2013 E1.00 INCH LAMOILLE VT PUBLIC
NICKEL TO QUARTER SIZE HAIL
0415 PM HAIL FAIRFAX 44.67N 73.01W
06/24/2013 E0.25 INCH FRANKLIN VT BROADCAST MEDIA
FOX44 VIEWER REPORTED PEA SIZE HAIL IN FAIRFAX.
0715 PM TSTM WND DMG HOGANSBURG 44.97N 74.66W
06/24/2013 FRANKLIN NY PUBLIC
HOGANSBURG VOLUNTEER FIRE DEPT RESPONDING TO TREES DOWN
ON POWERLINES.
0725 PM TSTM WND DMG WADDINGTON 44.86N 75.20W
06/24/2013 ST. LAWRENCE NY EMERGENCY MNGR
ST. LAWRENCE CTY EM RELAYED MULTIPLE POWERLINE WIRES
HANGING DOWN AND A STOP SIGN BLOWN ONTO A VEHICLE IN THE
TOWN OF WADDINGTON. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER BTV1300153 BTV1300152 BTV1300161 BTV1300154 BTV1300155
BTV1300156 BTV1300160 BTV1300157 BTV1300158 BTV1300159
SLWSpecial weather statement, Jun 25, 11:37 AM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1137 AM EDT TUE JUN 25 2013 NYZ026-027-029>031-034-087-251800- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 1137 AM EDT TUE JUN 25 2013 ...STRONG THUNDERSTORMS ACROSS PORTIONS OF NORTHERN NEW YORK THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL BEGIN TO WORK INTO THE SAINT LAWRENCE VALLEY AND ADIRONDACKS OF NORTHERN NEW YORK BY MIDDAY. THESE STORMS WILL MOVE EAST NORTHEAST THROUGH THE AREA INTO THE EARLY AFTERNOON HOURS. YOU CAN EXPECT LOCALLY HEAVY DOWNPOURS THAT MAY BRING UP AN INCH OF RAIN...SMALL HAIL AND WIND GUSTS TO 40 TO 50 MPH.
Special weather statement, Jun 25, 12:37 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1237 PM EDT TUE JUN 25 2013 NYZ028-035-VTZ001-002-005-009-011-016>019-251900- EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES...RUTLAND...ENOSBURG FALLS...RICHFORD... UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 1237 PM EDT TUE JUN 25 2013 ...STRONG THUNDERSTORMS ACROSS THE CHAMPLAIN VALLEY THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL BEGIN TO WORK INTO THE ENTIRE CHAMPLAIN VALLEY AS WELL AS THE WESTERN SLOPES OF THE GREEN MOUNTAINS THIS AFTERNOON. THESE STORMS WILL MOVE EAST NORTHEAST THROUGH THE AREA THROUGH 300 PM. YOU CAN EXPECT LOCALLY HEAVY DOWNPOURS THAT MAY BRING UP AN INCH OF RAIN...SMALL HAIL AND WIND GUSTS TO 40 TO 50 MPH.
Special weather statement, Jun 25, 1:56 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 156 PM EDT TUE JUN 25 2013 NYZ028-031-VTZ001>003-005-006-016-017-251900- EASTERN CHITTENDEN VT-EASTERN CLINTON NY-EASTERN FRANKLIN VT- GRAND ISLE VT-LAMOILLE VT-ORLEANS VT-WESTERN CHITTENDEN VT- WESTERN CLINTON NY-WESTERN FRANKLIN VT- 156 PM EDT TUE JUN 25 2013 ...AN AREA OF STRONG THUNDERSTORMS WILL MOVE THROUGH CENTRAL GRAND ISLE...EAST CENTRAL CLINTON...FRANKLIN...NORTH CENTRAL CHITTENDEN... NORTHWESTERN LAMOILLE AND WEST CENTRAL ORLEANS COUNTIES... AT 150 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM BEEKMANTOWN TO ST. ALBANS BAY STATE PARK...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... BIXBY ISLAND...NICHOLS POINT...SAVAGE ISLAND...GRAND ISLE STATE PARK...WEST MILTON...EXIT 19 I89...GEORGIA CENTER...GEORGIA PLAINS... EAST GEORGIA...FAIRFAX...EAST FAIRFIELD...BAKERSFIELD... BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS. LAT...LON 4472 7368 4493 7314 4495 7239 4454 7294
Special weather statement, Jun 25, 2:02 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 202 PM EDT TUE JUN 25 2013 VTZ003-004-006>008-010-012-252100- ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WINDSOR- INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...JOHNSON... STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH... SPRINGFIELD...WHITE RIVER JUNCTION 202 PM EDT TUE JUN 25 2013 ...STRONG THUNDERSTORMS ACROSS EASTERN VERMONT THIS AFTERNOON... SCATTERED STRONG THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS EASTERN VERMONT THROUGH 500 PM. THESE STORMS WILL MOVE EAST NORTHEAST AT 15 TO 20 MPH DURING THIS TIME. YOU CAN EXPECT LOCALLY HEAVY DOWNPOURS THAT MAY BRING A QUICK INCH OF RAIN IN A SHORT TIME. THIS MAY CAUSE PONDING ON ROADWAYS...AND TRAVELERS SHOULD USE CAUTION. ALSO...WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL ARE ALSO POSSIBLE.
Special weather statement, Jun 25, 2:08 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 208 PM EDT TUE JUN 25 2013 NYZ026-027-029>031-034-087-252100- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 208 PM EDT TUE JUN 25 2013 ...STRONG THUNDERSTORMS TO CONTINUE OVER NORTHERN NEW YORK THIS AFTERNOON... SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS THE SAINT LAWRENCE VALLEY AND ADIRONDACKS OF NORTHERN NEW YORK THROUGH 500 PM. THESE STORMS WILL MOVE EAST NORTHEAST AT 15 TO 20 MPH DURING THIS TIME. YOU CAN EXPECT LOCALLY HEAVY DOWNPOURS THAT MAY BRING A QUICK INCH OF RAIN IN A SHORT TIME. THIS MAY CAUSE PONDING ON ROADWAYS...AND TRAVELERS SHOULD USE CAUTION. ALSO...WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL ARE ALSO POSSIBLE.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:11 PM EDT | Special Weather Statement | BTV | Chittenden, Grand Isle | 64 min |
| Jun 24, 8:57 PM EDT | Special Weather Statement | BTV | Chittenden, Lamoille, Washington | 63 min |
| Jun 24, 9:40 PM EDT | Special Weather Statement | BTV | Addison, Orange, Washington | 65 min |
| Jun 25, 1:56 PM EDT | Special Weather Statement | BTV | Franklin, Grand Isle | 64 min |
| Jun 25, 3:05 PM EDT | Special Weather Statement | BTV | Essex | 25 min |
| Jun 25, 3:23 PM EDT | Special Weather Statement | BTV | Orange, Rutland | 67 min |
| Jun 25, 3:47 PM EDT | Special Weather Statement | BTV | Caledonia, Orange, Washington | 58 min |
| Jun 25, 4:31 PM EDT | Special Weather Statement | BTV | Essex | 59 min |
| Jun 25, 4:43 PM EDT | Special Weather Statement | BTV | Windsor | 62 min |
| Jun 25, 4:47 PM EDT | Special Weather Statement | BTV | Chittenden | 118 min |
| Jun 25, 4:56 PM EDT | Flash Flood Warning | BTV | Addison, Rutland | 3 hr |
| Jun 25, 5:26 PM EDT | Special Weather Statement | BTV | Caledonia | 49 min |
| Jun 25, 6:24 PM EDT | Special Weather Statement | BTV | Windsor | 51 min |
| Jun 25, 6:45 PM EDT | Special Weather Statement | BTV | Chittenden | 60 min |
| Jun 25, 7:50 PM EDT | Special Weather Statement | BTV | Chittenden | 3 hr |
| Jun 24, 8:27 PM EDT | Special Weather Statement | BTV | Essex, Franklin | 63 min |
| Jun 25, 3:16 PM EDT | Special Weather Statement | BTV | Clinton | 44 min |
| Jun 25, 3:32 PM EDT | Special Weather Statement | BTV | Clinton | 43 min |
| Jun 25, 4:13 PM EDT | Special Weather Statement | BTV | Clinton | 2 hr |
| Jun 25, 4:35 PM EDT | Flash Flood Warning | BTV | Clinton | 7 hr |
| Jun 25, 7:42 PM EDT | Special Weather Statement | BTV | St. Lawrence | 63 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2013Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.